Alert archive / Tennessee / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this winter storm warning at Mar 10, 2011, 4:19 AM EST for Russell County, Wise County, City of Norton, Virginia; 8 counties in Tennessee. It took effect at Mar 10, 2011, 12:00 PM EST. It was in force for 22 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2011, 4:19 AM EST (09:19 UTC)
- In effect from
- Mar 10, 2011, 12:00 PM EST
- Expired
- Mar 11, 2011, 10:00 AM EST
- In force
- 22 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Norton, VA, Russell County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 9:11 AM EST | SNOW 7 | 8 Se Gatlinburg, TN | 7 INCHES OF NEW SNOW AT NEWFOUND GAP. |
| Mar 11, 9:11 AM EST | SNOW 12 | 6 Se Gatlinburg, TN | 12 INCHES OF SNOW AT MOUNT LECONTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 483 m²/s²
- 0-3 km storm-relative helicity
- 748 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WWUS44 KMRX 100919 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 419 AM EST THU MAR 10 2011 ...SNOWFALL RETURNS ACROSS PARTS OF THE REGION THIS AFTERNOON THROUGH FRIDAY MORNING... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN APPALACHIAN REGION LATER TODAY THROUGH FRIDAY MORNING. COLDER AIR MOVING IN BEHIND A FRONT THIS MORNING...AND VERY COLD ALOFT IN ASSOCIATION WITH THE UPPER LEVEL SYSTEM...WILL CAUSE LIGHT RAIN TO MIX WITH AND CHANGE ENTIRELY TO SNOW ACROSS THE HIGHER ELEVATIONS THIS AFTERNOON. MODERATE TO HEAVY SNOW SHOWERS WILL DEVELOP LATER THURSDAY AFTERNOON AND WILL CONTINUE INTO FRIDAY MORNING AS STRONG NORTHWEST WINDS LIFT MOIST AIR OVER THE HIGHER TERRAIN ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AS WELL AS THE SMOKY MOUNTAINS. LIGHTER SNOWFALL ACCUMULATION IS EXPECTED OVER THE CUMBERLAND PLATEAU NEAR THE KENTUCKY BORDER AND THE LOWER ELEVATIONS ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. TNZ018-041-043-045-047-072-074-087-VAZ002-006-101730- /O.UPG.KMRX.WS.A.0003.110310T1800Z-110311T1500Z/ /O.NEW.KMRX.WS.W.0004.110310T1700Z-110311T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-WISE-RUSSELL- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...WISE... NORTON...LEBANON 419 AM EST THU MAR 10 2011 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER STORM WARNING FOR SNOW..WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: RAIN CHANGING TO SNOW SHOWERS BY AFTERNOON THEN CONTINUING INTO FRIDAY MORNING. THE SNOW MAY BE HEAVY AT TIMES. * ACCUMULATIONS: SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE POSSIBLE...GENERALLY ABOVE 2500 FEET. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS...MAINLY ABOVE 5500 FEET. IN THESE AREAS...SNOWFALL TOTALS MAY REACH 8 INCHES. * WINDS: NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED...WHICH COULD PRODUCE BLOWING AND DRIFTING OF THE SNOW TONIGHT THROUGH FRIDAY MORNING. * IMPACTS: ROADWAYS WILL LIKELY BECOME SNOW AND ICE COVERED ACROSS THE HIGHER ELEVATIONS...SUCH AS HIGHWAY 441 ACROSS THE SMOKY MOUNTAINS...INTERSTATE 26 AT SAMS GAP...AND ACROSS HIGH KNOB IN WISE COUNTY VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION...SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TNZ012>017-035-042-044-046-VAZ001-005-008-101730- /O.NEW.KMRX.WW.Y.0011.110310T1700Z-110311T1000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LEE-SCOTT- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...GREENEVILLE... JOHNSON CITY...ELIZABETHTON...JONESVILLE...GATE CITY...ABINGDON 419 AM EST THU MAR 10 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM EST FRIDAY. * TIMING: RAIN CHANGING TO SNOW SHOWERS BY AFTERNOON THEN CONTINUING THROUGH LATE TONIGHT. * ACCUMULATIONS: UP TO 1 INCH OF SNOW POSSIBLE THROUGH LATE AFTERNOON...MAINLY ABOVE 2000 FEET WITH AN ADDITIONAL 2 INCHES EXPECTED TONIGHT ACROSS MOST OF THE ADVISORY AREA FOR A TOTAL OF 1 TO 3 INCHES. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ACROSS SOUTHWEST VIRGINIA WHERE SNOWFALL TOTALS MAY REACH 4 INCHES. * IMPACTS: DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$
4 follow-up statements
363 WWUS44 KMRX 101601 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1101 AM EST THU MAR 10 2011 ...SNOWFALL RETURNS ACROSS PARTS OF THE REGION THIS AFTERNOON THROUGH FRIDAY MORNING... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN APPALACHIAN REGION TODAY THROUGH FRIDAY MORNING. COLDER AIR WILL CONTINUE TO MOVE IN...AND VERY COLD ALOFT IN ASSOCIATION WITH THE UPPER LEVEL SYSTEM WILL CAUSE LIGHT RAIN TO MIX WITH AND CHANGE ENTIRELY TO SNOW ACROSS THE HIGHER ELEVATIONS TODAY. RAIN SHOWERS MAY CHANGE TO SNOW SHOWERS EVEN IN LOWER ELEVATIONS AREAS TONIGHT. SOME SNOW ACCUMULATIONS CAN BE EXPECTED ACROSS PARTS OF THE SMOKY MOUNTAINS...THE NORTHERN CUMBERLAND PLATEAU...NORTHEAST TENNESSEE...AND SOUTHWEST VIRGINIA...ESPECIALLY OVER THE HIGHER ELEVATIONS. TNZ018-041-043-045-047-072-074-087-VAZ002-006-110000- /O.CON.KMRX.WS.W.0004.110310T1700Z-110311T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-WISE-RUSSELL- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...WISE... NORTON...LEBANON 1101 AM EST THU MAR 10 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. * TIMING: RAIN SHOWERS POSSIBLY MIXING WITH SNOW SHOWERS IN THE VALLEYS BY LATE TODAY...THEN CHANGING TO SNOW SHOWERS TONIGHT. RAIN AND SNOW SHOWERS CHANGING TO ALL SNOW SHOWERS OVER THE HIGHER ELEVATIONS TODAY AND THEN CONTINUING INTO FRIDAY MORNING. * ACCUMULATIONS: SNOW ACCUMULATIONS BETWEEN 3 AND 8 INCHES ARE POSSIBLE...GENERALLY ABOVE 2500 FEET. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS...MAINLY ABOVE 5500 FEET. * WINDS: NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED...WHICH COULD PRODUCE BLOWING AND DRIFTING OF THE SNOW TONIGHT THROUGH FRIDAY MORNING. * IMPACTS: ROADWAYS WILL LIKELY BECOME SNOW AND ICE COVERED ACROSS THE HIGHER ELEVATIONS...SUCH AS HIGHWAY 441 ACROSS THE SMOKY MOUNTAINS...INTERSTATE 26 AT SAMS GAP...AND ACROSS HIGH KNOB IN WISE COUNTY VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION... SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TNZ012>017-035-042-044-046-VAZ001-005-008-110000- /O.CON.KMRX.WW.Y.0011.110310T1700Z-110311T1000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LEE-SCOTT- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...GREENEVILLE... JOHNSON CITY...ELIZABETHTON...JONESVILLE...GATE CITY...ABINGDON 1101 AM EST THU MAR 10 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * TIMING: RAIN SHOWERS POSSIBLY MIXING WITH SNOW SHOWERS IN THE VALLEYS BY LATE TODAY...THEN CHANGING TO SNOW SHOWERS TONIGHT. RAIN AND SNOW SHOWERS CHANGING TO ALL SNOW SHOWERS OVER THE HIGHER ELEVATIONS TODAY AND THEN CONTINUING THROUGH LATE TONIGHT. * ACCUMULATIONS: UP TO 1 INCH OF SNOW POSSIBLE THROUGH LATE AFTERNOON...MAINLY ABOVE 2000 FEET WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE TONIGHT ACROSS MOST OF THE ADVISORY AREA FOR A TOTAL OF 1 TO 3 INCHES. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ACROSS SOUTHWEST VIRGINIA WHERE SNOWFALL TOTALS MAY REACH 4 INCHES. * IMPACTS: DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$
633 WWUS44 KMRX 101957 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EST THU MAR 10 2011 ...ACCUMULATING SNOW ACROSS PARTS OF THE REGION THIS AFTERNOON THROUGH EARLY FRIDAY MORNING... .A TROUGH OF LOW PRESSURE OVER THE REGION WILL MOVE EAST OVERNIGHT AND EARLY FRIDAY...AS COLDER AIR CONTINUES TO PUSH IN. SNOW SHOWERS CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS...WITH RAIN SHOWERS GRADUALLY MIXING WITH AND CHANGING TO SNOW SHOWERS OVERNIGHT ACROSS VALLEY LOCATIONS. SOME SNOW ACCUMULATIONS CAN BE EXPECTED ACROSS PARTS OF THE SMOKY MOUNTAINS...THE NORTHERN CUMBERLAND PLATEAU...NORTHEAST TENNESSEE...AND SOUTHWEST VIRGINIA...ESPECIALLY OVER THE HIGHER ELEVATIONS. TNZ018-041-043-045-047-072-074-087-VAZ002-006-110400- /O.CON.KMRX.WS.W.0004.000000T0000Z-110311T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-WISE-RUSSELL- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...WISE... NORTON...LEBANON 257 PM EST THU MAR 10 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. * TIMING: EXPECT SNOW SHOWERS OVER THE HIGHER ELEVATIONS TONIGHT INTO FRIDAY MORNING...WITH RAIN SHOWERS MIXING WITH AND CHANGING TO SNOW SHOWERS IN THE VALLEYS TONIGHT. THE PRECIPITATION SHOULD DIMINISH BY LATE FRIDAY MORNING. * ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS BETWEEN 2 AND 7 INCHES ARE POSSIBLE...MAINLY ACROSS THE HIGHER ELEVATIONS. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS...MAINLY ABOVE 5500 FEET. * WINDS: NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS ARE EXPECTED...WHICH COULD PRODUCE BLOWING AND DRIFTING OF THE SNOW ACROSS THE HIGHER ELEVATIONS TONIGHT THROUGH FRIDAY MORNING. * IMPACTS: ROADWAYS WILL LIKELY BECOME SNOW AND ICE COVERED ACROSS THE HIGHER ELEVATIONS...SUCH AS HIGHWAY 441 ACROSS THE SMOKY MOUNTAINS...INTERSTATE 26 AT SAMS GAP...AND ACROSS HIGH KNOB IN WISE COUNTY VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION... SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TNZ012>017-035-042-044-046-VAZ001-005-008-110400- /O.CON.KMRX.WW.Y.0011.000000T0000Z-110311T1000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LEE-SCOTT- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...GREENEVILLE... JOHNSON CITY...ELIZABETHTON...JONESVILLE...GATE CITY...ABINGDON 257 PM EST THU MAR 10 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * TIMING: EXPECT SNOW SHOWERS OVER THE HIGHER ELEVATIONS TONIGHT...WITH RAIN SHOWERS MIXING WITH AND CHANGING TO SNOW SHOWERS IN THE VALLEYS. * ACCUMULATIONS: UP TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION POSSIBLE OVERNIGHT...MAINLY OVER THE HIGHER ELEVATIONS. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ACROSS SOUTHWEST VIRGINIA WITH ADDITIONAL ACCUMULATIONS OF UP TO 3 INCHES. * IMPACTS: DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$
515 WWUS44 KMRX 110245 AAA WSWMRX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 945 PM EST THU MAR 10 2011 ...ACCUMULATING SNOW ACROSS PARTS OF THE REGION OVERNIGHT INTO EARLY FRIDAY MORNING... .A TROUGH OF LOW PRESSURE OVER THE REGION WILL MOVE EAST OVERNIGHT AND EARLY FRIDAY...AS COLDER AIR CONTINUES TO PUSH IN. SNOW SHOWERS CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS...WITH RAIN SHOWERS GRADUALLY MIXING WITH AND CHANGING TO SNOW SHOWERS OVERNIGHT ACROSS VALLEY LOCATIONS. SOME SNOW ACCUMULATIONS CAN BE EXPECTED ACROSS PARTS OF THE SMOKY MOUNTAINS...THE NORTHERN CUMBERLAND PLATEAU...NORTHEAST TENNESSEE...AND SOUTHWEST VIRGINIA...ESPECIALLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET. VAZ002-006-111000- /O.CAN.KMRX.WS.W.0004.000000T0000Z-110311T1500Z/ /O.EXA.KMRX.WW.Y.0011.000000T0000Z-110311T1000Z/ WISE-RUSSELL- INCLUDING THE CITIES OF...WISE...NORTON...LEBANON 945 PM EST THU MAR 10 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY FOR WISE AND RUSSELL COUNTIES OF SOUTHWEST VIRGINIA. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING: EXPECT SNOW SHOWERS OVER THE HIGHER ELEVATIONS TONIGHT...WITH RAIN MIXING WITH AND CHANGING TO SNOW SHOWERS IN THE VALLEYS. * ACCUMULATIONS: UP TO 3 INCHES OF ADDITIONAL SNOW ACCUMULATION POSSIBLE OVERNIGHT...MAINLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET. LOWER ELEVATIONS OF THESE AREAS MAY ONLY MEASURE A DUSTING UP TO 1 INCH. * IMPACTS: DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. && $$ TNZ018-041-043-045-047-072-074-087-111045- /O.CON.KMRX.WS.W.0004.000000T0000Z-110311T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 945 PM EST THU MAR 10 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. * TIMING: EXPECT SNOW SHOWERS OVER THE HIGHER ELEVATIONS INTO FRIDAY MORNING...WITH RAIN SHOWERS MIXING WITH AND CHANGING TO SNOW SHOWERS IN THE VALLEYS. THE PRECIPITATION SHOULD DIMINISH BY LATE FRIDAY MORNING. * ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS BETWEEN 2 AND 4 INCHES ARE POSSIBLE...MAINLY ACROSS THE HIGHER ELEVATIONS. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS...MAINLY ABOVE 5500 FEET. * WINDS: NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS ARE EXPECTED...WHICH COULD PRODUCE BLOWING AND DRIFTING OF THE SNOW ACROSS THE HIGHEST ELEVATIONS THROUGH FRIDAY MORNING. * IMPACTS: ROADWAYS WILL LIKELY BECOME SNOW AND ICE COVERED ACROSS THE HIGHER ELEVATIONS...SUCH AS HIGHWAY 441 ACROSS THE SMOKY MOUNTAINS...INTERSTATE 26 AT SAMS GAP...AND ACROSS HIGH KNOB IN WISE COUNTY VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION... SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TNZ012>017-035-042-044-046-VAZ001-005-008-111000- /O.CON.KMRX.WW.Y.0011.000000T0000Z-110311T1000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LEE-SCOTT- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...GREENEVILLE... JOHNSON CITY...ELIZABETHTON...JONESVILLE...GATE CITY...ABINGDON 945 PM EST THU MAR 10 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * TIMING: EXPECT SNOW SHOWERS OVER THE HIGHER ELEVATIONS OVERNIGHT ...WITH RAIN SHOWERS MIXING WITH AND CHANGING TO SNOW SHOWERS IN THE VALLEYS. * ACCUMULATIONS: UP TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION POSSIBLE OVERNIGHT...MAINLY OVER THE HIGHER ELEVATIONS. VALLEY AREAS MAY ONLY MEASURE FROM A DUSTING UP TO 1 INCH OF NEW SNOW ACCUMULATION. * IMPACTS: DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. && $$ TG
323 WWUS44 KMRX 111014 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 514 AM EST FRI MAR 11 2011 ...LIGHT SNOW ACROSS PARTS OF THE REGION EARLY TODAY... .LIGHT SNOW ACCUMULATIONS WILL CONTINUE THIS MORNING. VAZ001-002-006-008-111500- /O.EXP.KMRX.WW.Y.0011.000000T0000Z-110311T1000Z/ /O.NEW.KMRX.WW.Y.0012.110311T1014Z-110311T1500Z/ LEE-WISE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON...LEBANON... ABINGDON 514 AM EST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ..WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * TIMING: SNOW SHOWERS WILL CONTINUE EARLY THIS MORNING. * ACCUMULATIONS: UP TO 1 INCH OF ADDITIONAL SNOW ACCUMULATION. * IMPACTS: DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. && $$ TNZ012>017-035-042-044-046-VAZ005-111115- /O.EXP.KMRX.WW.Y.0011.000000T0000Z-110311T1000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-SCOTT- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...GREENEVILLE... JOHNSON CITY...ELIZABETHTON...GATE CITY 514 AM EST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. $$ TNZ018-041-043-045-047-072-074-087-111500- /O.CON.KMRX.WS.W.0004.000000T0000Z-110311T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 514 AM EST FRI MAR 11 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * TIMING: SNOW SHOWERS WILL CONTINUE EARLY THIS MORNING. * ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS BETWEEN 2 AND 4 INCHES ARE POSSIBLE. * WINDS: NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS ARE EXPECTED...WHICH COULD PRODUCE BLOWING AND DRIFTING OF THE SNOW ACROSS THE HIGHEST ELEVATIONS. * IMPACTS: ROADWAYS WILL LIKELY BECOME SNOW AND ICE COVERED ACROSS THE HIGHER ELEVATIONS...SUCH AS HIGHWAY 441 ACROSS THE SMOKY MOUNTAINS...INTERSTATE 26 AT SAMS GAP...AND ACROSS HIGH KNOB IN WISE COUNTY VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION... SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Mar 10, 1:09 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 10, 1:09 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
109 AM EST THU MAR 10 2011
.AVIATION...BAND OF SHOWERS ALONG FRONT TO MOVE ACROSS THE
TERMINALS THROUGH THE FIRST SIX HOURS OF THE FORECAST. NEXT FEATURE
WILL BE UPPER TROF TO KEEP MVFR CEILINGS IN PLACE WITH
DETERIORATION TO IFR CONDITIONS LATER IN THE DAY WITH SOME LIGHT
DRIZZLE MIXING WITH OR CHANGING TO LIGHT SNOW LATE IN THE PERIOD.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER STORM WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY
MORNING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
COCKE SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI.
VA...WINTER STORM WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY
MORNING FOR THE FOLLOWING ZONES: RUSSELL...WISE.
&&Hazardous weather outlook, Mar 9, 3:17 PM EST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 317 PM EST WED MAR 9 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-102030- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 317 PM EST WED MAR 9 2011 /217 PM CST WED MAR 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG LOW PRESSURE SYSTEM TO OUR NORTHWEST WILL MOVE EAST THROUGH THIS EVENING. STRONG AND GUSTY SOUTHEAST TO SOUTH WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ...WINTER STORM WATCH FOR THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA THURSDAY AFTERNOON THROUGH FRIDAY MORNING. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE EASTERN THIRD OF THE NATION THROUGH FRIDAY MORNING. ASSOCIATED COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY MORNING WITH COLDER AIR PULLING INTO THE SOUTHERN APPALACHIANS. THE COLD AIR WILL CHANGE THE RAIN TO SNOW ACROSS THE HIGHER ELEVATIONS WITH PERIODS OF MODERATE TO HEAVY SNOW SHOWERS EXPECTED BY THURSDAY AFTERNOON AND CONTINUING THROUGH FRIDAY MORNING. SNOWFALL BETWEEN 3 AND 6 INCHES ARE EXPECTED. LOCALLY HEAVIER AMOUNTS POSSIBLE ACROSS THE HIGHER ELEVATIONS. BESIDES THE SNOW...BREEZY CONDITIONS WITH NORTHWEST WINDS BETWEEN 15 AND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED WHICH MAY PRODUCE BLOWING AND DRIFTING OF THE SNOW. STAY TUNED FOR MORE DETAILS AND UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT DUE TO THE POTENTIAL FOR FLOODING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:19 AM EST | Winter Weather Advisory | MRX | Lee, Russell, Scott, Washington, Wise, City of Bristol and 1 more | 25 hr |
| Mar 10, 6:41 AM EST | Areal Flood Warning | MRX | Lee | 3 hr |
| Mar 10, 8:42 AM EST | Areal Flood Advisory | MRX | Lee, Russell, Scott, Washington, Wise, City of Bristol and 1 more | 4 hr |
| Mar 9, 7:53 PM EST | Areal Flood Advisory | MRX | Bledsoe, Blount, Bradley, Hamilton, Loudon, McMinn and 7 more | 3 hr |
| Mar 9, 10:57 PM EST | Areal Flood Advisory | MRX | Bledsoe, Blount, Bradley, Hamilton, Loudon, McMinn and 8 more | 3 hr |
| Mar 10, 2:14 AM EST | Areal Flood Advisory | MRX | Anderson, Blount, Cocke, Jefferson, Knox, Loudon and 2 more | 2 hr |
| Mar 10, 4:07 AM EST | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 17 hr |
| Mar 10, 4:43 AM EST | Areal Flood Advisory | MRX | Anderson, Blount, Grainger, Jefferson, Knox, Loudon and 2 more | 2 hr |
| Mar 10, 6:13 PM EST | River Flood Warning | MRX | Cocke | 3 hr |
Nearby
Winter Storm Warnings in Tennessee, 2011Winter Storm Warnings in Virginia, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.